MAUDE Adverse Event Report: US SURGICAL PUERTO RICO ILA; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO ILA; STAPLE, IMPLANTABLE
Model Number 3971
Medical Device Problem Codes Failure to Cut (2587); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a during functional end-to-end anastomosis in transverse colectomy.The defect occurred when closing the common hole after side-by-side anastomosis.At the first firing, while grasping the tissue and proceeding the firing, it became hard from the halfway and the knife bar became bent although the firing advanced to the end.When observing the tissue after releasing the device, it was found that the staples were applied, but the cutting was only half way done.The tissue that was not separated completely was cut with an electrosurgical knife and reinforced with the needle and thread, and the operation was completed.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The loading unit was received with a full complement of staples.The knife assembly was bent.Functional testing was precluded due to the observed damage.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of this condition may occur if excessive force is applied to advance the firing knob during application over a thick tissue.The root cause of the observed damage was misuse of the product which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.

Brand Name
ILA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key8263233
Report Number2647580-2019-00392
Device Sequence Number19368324
Product Code GDW
UDI-Device Identifier20884521063164
UDI-Public20884521063164
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K885222
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3971
Device Catalogue Number3971
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2019
Initial Date Received by Manufacturer 12/25/2018
Supplement Date Received by Manufacturer02/21/2019
Initial Report FDA Received Date01/20/2019
Supplement Report FDA Received Date03/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;